Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2011, 2:14 PM EDT for Somerset County, Maine. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 2:14 PM EDT (18:14 UTC)
- Expired
- Jul 4, 2011, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Somerset County, ME
The radar
The Portland,ME radar (KGYX), 141 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:30 PM EDT | HAIL 1.75 | Cambridge, ME | GOLF BALL SIZE HAIL AT CAMBRIDGE GENERAL STORE |
| Jul 4, 3:03 PM EDT | HAIL 1.75 | Ripley, ME | GOLF BALL SIZE HAIL AT ELLMS RD AND MAIN ST INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS51 KGYX 041814
SVRGYX
MEC025-041915-
/O.NEW.KGYX.SV.W.0083.110704T1814Z-110704T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
214 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
* UNTIL 315 PM EDT...
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES EAST OF BINGHAM...OR 13 MILES WEST OF DEXTER...AND MOVING
EAST AT 15 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARMONY...CAMBRIDGE...SAINT ALBANS AND RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4505 6993 4521 6975 4519 6967 4511 6965
4510 6964 4502 6962 4503 6954 4506 6949
4507 6947 4507 6934 4488 6929
TIME...MOT...LOC 1814Z 286DEG 11KT 4501 6955
$$
LEGRO3 follow-up statements
720
WWUS51 KGYX 041825
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
225 PM EDT MON JUL 4 2011
MEC025-041915-
/O.CON.KGYX.SV.W.0083.000000T0000Z-110704T1915Z/
SOMERSET ME-
225 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN SOMERSET COUNTY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARMONY...OR 11 MILES WEST OF DEXTER...MOVING EAST AT 15
MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMBRIDGE AND RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4504 6989 4516 6974 4511 6965 4510 6964
4502 6962 4503 6954 4506 6949 4507 6947
4507 6934 4488 6929
TIME...MOT...LOC 1826Z 286DEG 11KT 4500 6950
$$
LEGRO027
WWUS51 KGYX 041839
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
239 PM EDT MON JUL 4 2011
MEC025-041915-
/O.CON.KGYX.SV.W.0083.000000T0000Z-110704T1915Z/
SOMERSET ME-
239 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN SOMERSET COUNTY...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMBRIDGE...OR 8 MILES WEST OF DEXTER...MOVING EAST AT
15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4502 6979 4511 6970 4511 6965 4510 6964
4502 6962 4503 6954 4506 6949 4507 6947
4507 6934 4488 6929
TIME...MOT...LOC 1839Z 286DEG 11KT 4499 6945
$$
LEGRO443
WWUS51 KGYX 041904
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT MON JUL 4 2011
MEC025-041915-
/O.CON.KGYX.SV.W.0083.000000T0000Z-110704T1915Z/
SOMERSET ME-
304 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EXTREME SOUTHEASTERN SOMERSET COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RIPLEY...OR NEAR DEXTER...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4498 6963 4502 6962 4503 6954 4506 6949
4507 6947 4507 6934 4488 6929
TIME...MOT...LOC 1905Z 286DEG 11KT 4497 6934
$$
LEGROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:39 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 4, 12:39 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1239 PM EDT MON JUL 4 2011 .SYNOPSIS... A FRONT WILL CROSS THE AREA DURING THE AFTERNOON...PRODUCING SHOWERS AND STORMS...SOME OF WHICH COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. ANY STORMS SHOULD DIMINISH EARLY THIS EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT AND WILL KEEP THINGS DRY TONIGHT THROUGH EARLY WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY. HIGH PRESSURE BUILDS IN LATE THIS WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1230 PM...SVR WATCH OUR FOR ENTIRE CWA TIL 8 PM. BEST THREAT STILL LOOKS TO BE FOOTHILLS AND TH COASTAL PLAIN...AS WELL AS CENTRAL AND SW NH. WILL ALSO HAVE TO WATCH FRO TRAINING AND HEAVY RAIN...ESPECIALLY IN SERN HALF OF CWA. SCT LINE OF CONVECTION IS DEVELOPING ATTM. CONVECTION SHOULD CLEAR BETWEEN 22-24Z...WITH CLEARING TONIGHT. AFTER A BRIEF DROP IN RH TONIGHT...IT WILL TURN WARM AND HUMID AGAIN TUE INTO TUE NIGHT....BUT SHOULD REMAIN SUNNY AND RAIN-FREE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... DRY CANADIAN HIGH PRESSURE BUILDS ACROSS THE AREA TONIGHT AND TUESDAY...ANY EARLY EVENING SHOWERS/TSTMS WILL QUICKLY COME TO AN END BY SUNSET. TEMPERATURES WILL BE COMFORTABLE TONIGHT WITH LOWS IN THE 50S EXCEPT MAYBE SOME UPPER 40S IN THE MOUNTAINS. ON TUESDAY WITH SOME LIGHT DOWNSLOPING WINDS AND SUNNY SKIES TEMPS WILL BE IN THE MID TO UPPER 80S AND MAYBE EVEN PUSH 90 DEGREES IN SOME SPOTS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... COLD FRONT WILL APPROACH FROM THE WEST TUESDAY NIGHT. WARM AND MOIST AIRMASS WILL PRECEDE THE FRONT BUT IT APPEARS FORCING FOR PRECIPITATION WILL HOLD OFF UNTIL WEDNESDAY. THEREFORE...KEPT THE FORECAST DRY FOR TUE NIGHT. COLD FRONT MOVES INTO THE CWA FROM THE NW ON WEDNESDAY. VERY WARM AND HUMID AIRMASS WILL BE IN PLACE AND SHOULD RESULT IN AMPLE INSTABILITY FOR THUNDERSTORMS. AT THIS TIME IT APPEARS AS THOUGH THE BEST CHANCE FOR STORMS WILL BE ACROSS THE MOUNTAINS...AND THIS IS WHERE WE HAVE THE HIGHEST POPS. POOR SHORT WAVE TIMING AND DOWNSLOPING FLOW IN THE BOUNDARY LAYER MAY INHIBIT THUNDERSTORM DEVELOPMENT ON THE COASTAL PLAIN. FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE CWA WEDNESDAY NIGHT INTO THURSDAY BUT MAY NOT COMPLETELY CLEAR OUR SOUTHERNMOST ZONES UNTIL LATER THURSDAY. HAVE THEREFORE KEPT AND CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THURS...ESPECIALLY IN THE SOUTH. CAN/T RULE OUT ISOLD SHOWERS FRIDAY WITH SHORT WAVE PASSAGE...BUT AT THIS TIME THE POTENTIAL DOESN/T APPEAR TO BE SIGNIFICANT. HIGH PRESSURE THEN LOOKS TO BUILD IN FOR THE WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM...VFR TODAY...HOWEVER STRONG STORMS WITH HEAVY RAIN WILL LOWER VIS TO IFR AT TIMES THIS AFTERNOON. VFR EXPECTED TONIGHT INTO TUE NIGHT. LONG TERM...IFR POSSIBLE WED NIGHT INTO THU WITH SHRA/TSRA...OTHERWISE VFR THRU THE END OF THE WEEK. && .MARINE... SHORT TERM /TONIGHT THROUGH TUESDAY/...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA THROUGH TUESDAY. SOME DTRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...ESECIALLY IN THE BAYS AND NEAR THE SHORE. LONG TERM...WINDS AND SEAS LOOK TO REMAIN BELOW SCA CRITERIA TUESDAY NIGHT THROUGH FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 4, 9:29 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 929 AM EDT MON JUL 4 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051330- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 929 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A WEAK COLD FRONT CROSSING THE AREA TODAY IS EXPECTED TO TRIGGER ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED MUCH OF INLAND NEW HAMPSHIRE AND MAINE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAYTIME HEATING WILL LEAD TO MODERATE INSTABILITY ACROSS THE OUTLOOK AREA...COMBINING WITH WINDS ALOFT TO CREATE AN ENVIRONMENT FAVORABLE FOR ORGANIZED THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THROUGH HEAVY DOWNPOURS AND LIGHTNING WILL BE THREATS AS ALWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-051330- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 929 AM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY MOVE OFF THE COASTS OF MAINE AND NEW HAMPSHIRE LATE THIS AFTERNOON WITH GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. LEGRO
In the hours before
Special weather statement, Jul 4, 12:32 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1232 PM EDT MON JUL 4 2011
MEZ009-041715-
CENTRAL SOMERSET-
1232 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 115 PM
EDT...
AT 1233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTH OF
MOOSEHEAD...OR ABOUT 13 MILES NORTHWEST OF GREENVILLE...MOVING EAST
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND ROCKWOOD...MOOSEHEAD AND BRASSUA THROUGH 115 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4586 6965 4586 6970 4576 6971 4576 6978
4574 6979 4569 6977 4565 6969 4558 6970
4554 6977 4526 6969 4525 7018 4593 7005
4594 6966
LEGROSpecial weather statement, Jul 4, 1:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 107 PM EDT MON JUL 4 2011 MEZ012-019-NHZ004-006-041745- INTERIOR CUMBERLAND-NORTHERN CARROLL-SOUTHERN CARROLL-SOUTHERN OXFORD- 107 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY AND CUMBERLAND COUNTY THROUGH 145 PM EDT... AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CONWAY...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND INTERVALE... ECHO LAKE STATE PARK...NORTH CONWAY...MADISON...CONWAY...ALBANY... EATON...FRYEBURG...BROWNFIELD AND WEST BRIDGTON THROUGH 145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4409 7067 4384 7069 4390 7123 4408 7121 ES
Special weather statement, Jul 4, 1:31 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
131 PM EDT MON JUL 4 2011
NHZ003-005-041830-
NORTHERN GRAFTON-SOUTHERN GRAFTON-
131 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY THROUGH 230 PM
EDT...
AT 131 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYME...OR ABOUT 12 MILES NORTHEAST
OF LEBANON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND LYME...CANAAN...DORCHESTER...
ORANGE...CARDIGAN MOUNTAIN STATE PARK...RUMNEY AND GROTON THROUGH 230
PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
HEAVY RAINFALL CAN BE EXPECTED WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS...AS WELL AS POOR DRAINAGE FLOODING.
PLEASE REPORT HAIL...STRONG WINDS...AND FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO
SAFELY.
LAT...LON 4377 7221 4390 7215 4382 7176 4359 7189
4373 7224
ESLocal storm report, Jul 4, 1:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL CONWAY 43.98N 71.12W
07/04/2011 E1.00 INCH CARROLL NH PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER GYX1100237
GYXSpecial weather statement, Jul 4, 1:44 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
144 PM EDT MON JUL 4 2011
MEZ008-013-014-041815-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
144 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 215 PM EDT...
AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF STRONG...OR ABOUT 8
MILES NORTH OF FARMINGTON...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...PHILLIPS...
AVON...NEW VINEYARD...STARKS...NORTH ANSON...MADISON AND ANSON
THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4466 6980 4472 7035 4483 7036 4486 7013
4485 7013 4487 7007 4491 6975
LEGROLocal storm report, Jul 4, 1:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
151 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG CONWAY 43.98N 71.12W
07/04/2011 CARROLL NH PUBLIC
TREES DOWN ON POWER LINES AT CRYSTAL LAKE
&&
EVENT NUMBER GYX1100238
GYXThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:46 PM EDT | Special Weather Statement | GYX | Somerset | 44 min |
| Jul 4, 12:25 AM EDT | Special Weather Statement | GYX | Somerset | 50 min |
| Jul 4, 12:22 PM EDT | Areal Flood Advisory | GYX | Somerset | 3 hr |
| Jul 4, 12:32 PM EDT | Special Weather Statement | GYX | Somerset | 43 min |
| Jul 4, 12:55 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 50 min |
| Jul 4, 1:11 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 49 min |
| Jul 4, 1:30 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 45 min |
| Jul 4, 1:44 PM EDT | Special Weather Statement | GYX | Franklin | 31 min |
| Jul 4, 1:53 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 27 min |
| Jul 4, 2:09 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 51 min |
| Jul 4, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 45 min |
| Jul 4, 2:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 40 min |
| Jul 4, 2:55 PM EDT | Special Weather Statement | GYX | Androscoggin | 65 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 44 min |
| Jul 4, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 38 min |
| Jul 4, 3:27 PM EDT | Special Marine Warning | GYX | 93 min | |
| Jul 4, 3:32 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Sagadahoc | 43 min |
| Jul 4, 3:50 PM EDT | Special Weather Statement | GYX | York | 40 min |
| Jul 4, 4:01 PM EDT | Special Weather Statement | GYX | Waldo | 44 min |
| Jul 4, 4:01 PM EDT | Severe Thunderstorm Warning | GYX | York | 44 min |
| Jul 4, 4:11 PM EDT | Special Weather Statement | GYX | Cumberland | 49 min |
| Jul 4, 4:18 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 42 min |
| Jul 4, 4:20 PM EDT | Special Marine Warning | GYX | 55 min | |
| Jul 4, 4:25 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 4, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | York | 54 min |
| Jul 4, 5:15 PM EDT | Special Marine Warning | GYX | 60 min | |
| Jul 4, 5:22 PM EDT | Special Weather Statement | GYX | Kennebec | 38 min |
| Jul 4, 5:57 PM EDT | Special Weather Statement | GYX | Cumberland | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.